fentanyl overdoses arizona rehabs

Increase in Fentanyl Overdoses has Arizona Rehabs Responding

An Increase in Fentanyl Overdoses has Arizona Rehabs Responding

Even though there are plenty of rehab centers where people can get help for their fentanyl addictions, there has still been an increase in the number of fentanyl overdoses that Arizona rehabs have seen. One of the reasons behind fentanyl overdoses is that the drug is often 50 times stronger than morphine. Sometimes, it only takes one dose to cause instant cardiac arrest and death. Some drug dealers tend to cut heroin and other drugs with fentanyl because it’s not as expensive. Those who use the drugs don’t know about the fentanyl and they receive a product that can be lethal instead of one that provides the expected feeling of being high. Men and women have experienced overdoses, and all age groups of users are impacted.

One of the common drugs is called Gray Death. It is a combination of fentanyl, heroin, and carfentanil. The carfentanil is used as an elephant tranquilizer. The appearance of the drug is gray and looks like pulverized concrete. The drug is seen on the streets more often because it’s less expensive for users to purchase.

Continued after image:
fentanyl overdoses arizona rehabs

What Happens During A Fentanyl Overdose?

During fentanyl overdoses, the impact is usually immediate instead of one that occurs minutes or even hours after the drug is taken as with other products, such as heroin. When someone overdoses on fentanyl, the symptoms might appear as a heart attack. Or there may not be any symptoms at all until the person passes out, and if they are using the drug alone, no one is able to call for help. Those who inject the drug often experience an overdose more often than those who snort it or use it in another manner, as it travels through the body faster.

One of the first things that usually happens during an overdose is that the lips turn blue. There are often sounds of gurgling before the person begins to have difficulties breathing. There could be seizure activity, or the body might go stiff, making it difficult for the person to move. Some people might become confused and not know where they are, while other people could begin foaming at the mouth and find that it’s hard to talk. In some overdose situations, the person will lose consciousness. This is often the final phase before death occurs if emergency care is not provided as soon as possible.

How to Reverse a Fentanyl Overdose

When an overdose happens, naloxone is often used to reverse the effects. However, there is a window of time for the drug to be administered before the product doesn’t work as well as it could or before the product doesn’t combat the overdose at all. It works effectively by kicking the drug out of the brain’s receptors and keeping them from coming back. Naloxone is usually injected, but there is a spray for the nose that often delivers faster results. Most of the time, naloxone can reverse the effects of fentanyl and other drugs within a few minutes of being administered.

Most paramedics, police officers, emergency rooms, and other law officials carry naloxone with them in the event that they encounter someone who has overdosed on fentanyl or other drugs. There are some states that will now allow family members of those who use fentanyl and other street drugs to carry naloxone in order to help save the life of that person. Once the medication has been given, it’s important to seek proper treatment to find out if there are any health issues that need to be addressed because of the overdose.

How to Stay Clean

In order to detox and get off of the drug, the person will usually need to spend some time in a long-term rehab center. Arizona rehabs offer the encouragement and support that people need to start their journey of sobriety. They are shown how to deal with the underlying issues that resulted in drug use in a healthy manner. Counselors and therapists are available to offer assistance with support provided after the person leaves the rehab center and moves to a safe living home or to a home with family support.

Most people stay in a rehab center for about 90 days so that their urges for the drug decrease. During this time, the person can take classes about drug abuse and the impacts that it can have on the body. There are sessions where the person will learn about past and current relationships while discovering who is a positive influence for them. Staff will work alongside each individual to find a plan that works for their needs. After Arizona rehab, some people return to an environment where they are susceptible to using drugs again, so it’s important to continue receiving counseling and to seek help in order to stay clean.

Contact Desert Cove Recovery today. Our caring, experienced staff can help you make the coming years the best of your life.